How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bob Your Own Question
Dr. Bob
Dr. Bob, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 7938
Experience:  35 years of veterinary practice in small animal medicine
18324312
Type Your Dog Veterinary Question Here...
Dr. Bob is online now
A new question is answered every 9 seconds

My dog hasn't gotten up days now and Struggles to get up, he cries when he

Customer Question

My dog hasn't gotten up for 3 days now and Struggles to get up, he cries when he's going to the restroom he's not eating solid food anymore and Barely drinking water I took him to the vet and they were going to charge me 500 just for xrays and blood samples Because they couldn't find anything By touching him. I just can't afford it. is there anything I can give him to feel better he's just dozing off now and looks super sad and he starting to pee on himself just because he cant stand up. and I don't know if it's important but the day before he got sick he run away for 5 hours and that night he got sick
Submitted: 11 months ago.
Category: Dog Veterinary
Expert:  Dr. Bob replied 11 months ago.
Hello, I'm Dr. Bob.I'm so sorry to read of Cooper's condition and the quandary in which you find yourself with him. Was Cooper able to walk normally when he first came home?
Customer: replied 11 months ago.

Yes

Customer: replied 11 months ago.

Yes but that night he stated to whimper

Expert:  Dr. Bob replied 11 months ago.
Okay, thank you. Sorry for the delay in getting back to you, I was offline for a few hours while out of town. It sounds like he may be in a considerable amount of pain. Did the treating veterinarian dispense any pain medications for use at home?
Customer: replied 11 months ago.

Yes they did I took him to the vet for a just a check up and they said he's losing feeling in his back legs they said because they don't know what's wrong with him they don't think he's going to make it

Expert:  Dr. Bob replied 11 months ago.
Thank you.Judging from your description, it sounds like Cooper may be suffering from a neurological injury to his back. A fall, being hit by a car or other traumatic event could be responsible or the symptoms you've described. Have you been giving the pain medication as prescribed?
Customer: replied 11 months ago.

Yes I have and he's looking worser everyday I don't think he's going to make it is there anything I can do to make him feel comfortable or anything I can do to make him feel better he doesn't want to stand up

Expert:  Dr. Bob replied 11 months ago.
Okay, thank you. Many kinds of pain medications are not compatible with one another, so I can't make a recommendation unless I know what he's being given now. Do you know the name of the pain medication you're giving?
Expert:  Dr. Bob replied 11 months ago.
Hello again, I just read back through your original question and I see that carprofen was prescribed, is that what you're giving presently?
Expert:  Dr. Bob replied 11 months ago.
I just realized, since I answered my own question, you're waiting for an answer - sorry! I have been through a similar episode with my own dog some years back. He lost all feeling in his legs for four days. I went into my clinic ully intending to end his suffering, and he was standing at the front of the run wagging his tail and wanting to go home. That was more than five years ago and he's been healthy ever since, so don't give up hope just yet! I would suggest calling the veterinary clinic that treated him and ask if they would give you a 7 day prescription of a medication called tramadol. This should not be too expensive, and may buy him the time his body needs to repair itself. Of course, I can't guarantee the wonderful outcome my dog experienced, but I believe it's worth the try with Cooper. Aspirin and other pain medications like Tylenol are not to be used with carprofen, as they often cause severe stomach and intestinal problems when used together. Tamadol doesn't do this, and when used with carprofen offers a greater degree of pain relief. If you should still have questions, I'll be happy to answer them for you. Best regards, *****